... and found you had a problem with taking the thyroid meds before decompression?
I've written to a specialist to try and get an appointment to be assessed for Chiari and I am wondering if any of you that have been treated for Hypothyroidism had problems with raising the dosage.
For example, when I am off my thyroxine I am extremely tired and brain fogged, muscle pains all over etc., start to get depressed, all the classic symptoms ... but when I go onto my thyroid meds I find my brain becomes 'spaced out and detatched' (which is quite different to brain fog), as I raise the dose my heart pounds quite hard and I can feel it most acutely in my head (it's not hyperthyroidism as the heart isn't racing, just beating hard).
Also the nerve pain I have all down my right side gets worse as I raise the thyroxine dose to get it closer to the level I actually need to eliminate the hypo symptoms - stuck between a rock and a hard place as they say!
Would love to hear your thoughts on it - thanks all :)
Two months after surgery, I went back to my PCP to investigate further as I felt there was still something else going on with my body. I had been hypothyroid for years and on meds but I found out that I actually had Hashimotos. My TSH was high so my dr upped my meds. I don't feel any symptoms of being hyper but now you mention it...the body pain and the throbbing in my head HAS been worse since!! It did cross my mind before but I thought I would show signs of being hyper if there was a problem. Now I am really curious about this!!! I too need to eliminate my hypo symptoms but so far I don't even feel like there has been a change...I still feel fatiqued, have muscle weakness, dry mouth and eyes...but they aren't even sure if it's the Hashi's anyway. I am waiting to get an ENDO appt....this is a good thing to ask.
Sorry I can't remember..have you had surgery for Chiari? I have but now I think that b/c my heart beat is stronger maybe it is causing more pressure in my head. hmmm that is something I am really going to have to think on, I'm glad you brought it up. You are right it is really tough b/c I went down this route to help feel BETTER not worse!
No, I haven't had surgery, not diagnosed in fact, just trying to see if Chiari is a possiblity for me, looking to make contact with a specialist in the UK in the near future (I hope).
I know a LOT about thyroid disease so if you have any queries on that side of things feel free to send me a personal message - I can look over your blood results etc if you want as I've learnt a lot about it in the past year since being diagnosed with it myself.
Hi...I just started my meds just a month prior to surgery.....my meds r synthroid...I had the heart racing..not pounding prior to the meds and surgery.....I am currently out of my meds and am experiencing muscle pains and extreme tiredness...but, I am doing a little more than I would normally.....
The thyroid issues, Hashimoto's in general is one that I do not have a handle on and I welcome all info ne one has to share : )
I know Selma and I have had this talk about learning more about Hashimotos...I guess it has just take a back seat to Chiari. So I am thinking that we might be sending you some PM's to pick your brain soon! I am going to find my bloodwork tomorrow and send the info to you. I am also interested in the pituitary gland issues, it looks like from another post you commented on that you may have some insight on that as well. I would really like to know what I should be asking for when I see the ENDO so I will def send you a message tommorrow. Thanks so much for the offer of help :)
Please feel free to send me anything you want me to look at.
I appreciate that you guys have had a lot to deal with from the Chiari and surgery etc but I really think, from personal experience and from shared experience from other forums I use, that the thyroid function plays a big part in your health and general well being.
I have read a few of your posts and noticed that you guys aren't doing as well as you had hoped after surgery and I have a feeling your thyroid might play a big part in this.
When you bear in mind it has an influence over pretty much everything in the body it can give you all sorts of crazy symptoms from brain fog and slow thinking to muscle aches and neurological complications.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.